Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Oct 13, 2012, 2:16 AM CDT for Ford County, Hodgeman County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 2:16 AM CDT (07:16 UTC)
- Expired
- Oct 13, 2012, 3:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
Counties Ford County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 23 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WWUS83 KDDC 130716 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 216 AM CDT SAT OCT 13 2012 KSZ064-078-130800- FORD-HODGEMAN- 216 AM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FORD AND SOUTHEASTERN HODGEMAN COUNTIES... AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FT. DODGE...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. AT 2:14 AM CDT...NICKEL SIZE HAIL WAS REPORTED 3 MILES SOUTH OF DODGE CITY BY AN OFF DUTY NWS EMPLOYEE. LAT...LON 3816 9959 3750 9959 3751 10009 3814 9996 TIME...MOT...LOC 0714Z 231DEG 51KT 3775 9992 $$ 12
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:00 AM CDT, 16 minutes earlier.
Area forecast discussion, Oct 13, 2:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 200 AM CDT SAT OCT 13 2012 ...UPDATE TO SHORT TERM DISCUSSION... .SYNOPSIS... ISSUED AT 1010 PM CDT FRI OCT 12 2012 00Z SATURDAY THE 13TH 250 HPA MAP SHOWED A 95 KT SOUTHWEST JET STREAK LOCATED ACROSS THE DESERT SOUTHWEST DOWNSTREAM AHEAD OF UL CYCLONE. ANOTHER 120 KT JET STREAK WAS LOCATED ACROSS EASTERN CANADA. AT 500 HPA, THE CENTER OF THE LOW THAT HAS BEEN MENTIONED FOR SEVERAL DAYS NOW WAS LOCATED JUST WEST OF THE 4 CORNERS. A COLD POOL OF AROUND -19 DEG C WAS OBSERVED ACROSS NORTHERN ARIZONA. OTHERWISE, A LONGWAVE TROF WAS LOCATED ACROSS SOUTHEASTERN CANADA AND INTO THE NORTHEASTERN UNITED STATES. VERY COLD MID LEVEL TEMPERATURES DOWN TO -39 DEG C WERE ASSOCIATED WITH THIS FEATURE. AT 700 HPA, TEMPERATURES WERE GENERALLY AROUND 8 OR 9 DEG C ACROSS THE PLAINS. AT 850 HPA, TEMPERATURES WERE IN THE 13 TO 17 DEG C RANGE ACROSS THE CENTRAL AND SOUTHERN PLAINS ALTHOUGH THIS PRESSURE LEVEL WAS SATURATED ACROSS A GOOD PORTION OF THE REGION. AT THE SFC, AN OCCLUDED FRONT WAS LOCATED ACROSS WY/CO. A WARM FRONT WAS LOCATED ACROSS THE TX PANHANDLE. DEWPOINTS WERE RUNNING IN THE MID 60S DEG F ACROSS OKLAHOMA SOUTHWARD TO THE TEXAS COASTAL PLAIN. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 200 AM CDT SAT OCT 13 2012 A QUASI LINEAR CONVECTIVE SYSTEM WILL MOVE ACROSS THE REGION EARLY THIS MORNING. SO FAR, OBSERVATIONS AND RADAR TRENDS HAVE BEEN SUB SEVERE. THE 500 HPA LOW WILL MOVE ACROSS KANSAS TODAY. AT THE SURFACE A PACIFIC FRONT THAT MERGED WITH A DRYLINE WILL TRAVERSE THE REGION WITH MUCH DRIER AIR ADVECTING IN THE WAKE OF THE SYNOPTIC WAVE. THERE IS A CHANCE FOR REDEVELOPMENT AS INDICATED BY THE 00Z NAM ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. WILL KEEP SLIGHT POPS IN THIS AREA. SEVERE WEATHER LOOKS TO REMAIN EAST OF THE AREA. TODAY WE WILL SEE HIGHS IN THE 70S DEG F. LOWS IN THE 40S DEG F ARE EXPECTED FOR TOMORROW. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 310 PM CDT FRI OCT 12 2012 A DRY WEATHER PATTERN IS EXPECTED IN THE MEDIUM RANGE, BEGINNING SUNDAY NIGHT THOUGH THE END OF THE WEEK. SUNDAY NIGHT, WESTERN KANSAS WILL BE UNDER THE INFLUENCE OF LIGHT NORTHWEST SURFACE WINDS DUE TO A BROAD AREA OF SURFACE HIGH PRESSURE EXTENDING FROM THE COLORADO PLATEAU TO THE SOUTHERN HIGH PLAINS. ECMWF AND GFS 1000-500 MB LAYERS SHOW VERY DRY THERMODYNAMIC PROFILES. WE'VE OPTED TO USE THE COOLER BIAS CORRECTED MOS TEMPERATURES WHICH SHOULD FAVOR LOWS IN THE MID 40S BY MONDAY MORNING. WINDS WILL SHIFT OUT OF THE SOUTHWEST WITH SOME POTENTIAL TO BECOME AT LEAST MARGINALLY BREEZY ON MONDAY AFTERNOON AS A NORTHWEST PACIFIC REGION SYSTEM LIFTS ACROSS THE NORTHERN ROCKIES, AND DEVELOPS A SURFACE TROUGH FROM THE NORTHERN PLAINS INTO THE TEXAS PANHANDLE BY MONDAY EVENING. THAT WILL SET THE STAGE FOR A COLD FRONT TO MOVE THROUGH THE AREA SOMETIME TUESDAY. MONDAY WILL LIKELY BE THE WARMEST DAY, WITH HIGHS REACHING INTO THE MID 80S IN THE RED HILLS REGION OF SOUTH CENTRAL KANSAS. DEPENDING ON THE TIMING AND STRENGTH OF THE COLD FRONT, TUESDAY ALSO HAS THE POTENTIAL TO BE QUITE WARM WITH AT LEAST UPPER 70S OR LOWER 80S. THE AIRMASS IMMEDIATELY BEHIND THE BOUNDARY WILL NOT BE VERY COOL. HOWEVER, THE SURFACE HIGH TEMPERATURES WILL BECOME PROGRESSIVELY COOLER WEDNESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1200 AM CDT SAT OCT 13 2012 IFR CIGS LIKELY THIS MORNING IN ASSOCIATION WITH THUNDERSTORMS AND FOG. CIGS WILL IMPROVE TO VFR LATER THIS MORNING. A SOUTHERLY 10-15 KT WIND WILL CONTINUE OVERNIGHT AND THEN BECOME W-NW 15-20 KT LATER TODAY AS A COLD FRONT TRAVERSES THE REGION. && .PRELIMINARY POINT TEMPS/POPS... DDC 78 46 75 46 / 20 10 0 0 GCK 74 45 75 45 / 10 10 0 0 EHA 73 47 74 47 / 10 10 0 0 LBL 76 46 76 45 / 10 10 0 0 HYS 77 48 76 44 / 30 20 0 0 P28 81 50 79 48 / 50 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SUGDEN SHORT TERM...SUGDEN LONG TERM...RUSSELL AVIATION...SUGDEN
Hazardous weather outlook, Oct 13, 2:00 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 200 AM CDT SAT OCT 13 2012 KSZ030-031-043>046-061>066-074>081-084>090-140700- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 200 AM CDT SAT OCT 13 2012 /100 AM MDT SAT OCT 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION EARLY THIS MORNING. LIGHTNING IS THE MAIN THREAT WITH THIS ACTIVITY. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS POSSIBLE THIS AFTERNOON EAST OF LINE FROM HAYS TO COLDWATER. SMALL HAIL...LIGHTNING...AND GUSTY WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
In the hours before
Special weather statement, Oct 13, 2:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 216 AM CDT SAT OCT 13 2012 KSZ064-078-130800- FORD-HODGEMAN- 216 AM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FORD AND SOUTHEASTERN HODGEMAN COUNTIES... AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FT. DODGE...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. AT 2:14 AM CDT...NICKEL SIZE HAIL WAS REPORTED 3 MILES SOUTH OF DODGE CITY BY AN OFF DUTY NWS EMPLOYEE. LAT...LON 3816 9959 3750 9959 3751 10009 3814 9996 TIME...MOT...LOC 0714Z 231DEG 51KT 3775 9992 12
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 63 min |
| Oct 13, 12:29 AM CDT | Severe Thunderstorm Warning | DDC | Stevens | 36 min |
| Oct 13, 4:32 PM CDT | Special Weather Statement | DDC | Stafford | 43 min |
| Oct 13, 4:39 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 24 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.